Alert archive / Oklahoma / Flash Flood Warnings in 2020

Flash Flood Warning 17, NWS Tulsa, OK

May 27, 2020Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 27, 2020, 8:01 AM CDT for Wagoner County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2020, 8:01 AM CDT (13:01 UTC)
Expired
May 27, 2020, 11:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:00 AM CDTFLASH FLOOD5 S Wagoner, OKREPORT OF FLASH FLOODING SOUTH OF WAGONER, ALONG THE HWY 16 CORRIDOR, AND ALONG GRAY OAKS ROAD FROM THE VERDIGRIS RIVER TO FORT GIBSON LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

212 
WGUS54 KTSA 271301
FFWTSA
OKC145-271600-
/O.NEW.KTSA.FF.W.0017.200527T1301Z-200527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
801 AM CDT Wed May 27 2020

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southeastern Wagoner County in northeastern Oklahoma...

* Until 1100 AM CDT.

* At 800 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across portions of Wagoner County. Radar indicates 
  up to two inches of rain have already fallen. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Wagoner...                        Okay...
  Tullahassee...                    

Additional rainfall amounts of 2 to 3 inches are possible in
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3594 9527 3592 9528 3590 9528 3588 9525
      3587 9523 3586 9523 3581 9527 3581 9534
      3582 9536 3580 9542 3580 9551 3595 9548

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$
1 follow-up statement
546 
WGUS74 KTSA 271520
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1020 AM CDT Wed May 27 2020

OKC145-271600-
/O.CON.KTSA.FF.W.0017.000000T0000Z-200527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wagoner OK-
1020 AM CDT Wed May 27 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHEASTERN WAGONER COUNTY...

At 1015 AM CDT, Doppler radar indicated moderate to occasionally 
heavy rain continues across the warned area. Up to three inches of 
rain have already fallen across a small portion of southeast Wagoner 
county according to radar estimates. Overland flooding and flooding 
of some roadways has been observed. Although the rainfall may 
lighten up or end temporarily, flood waters will be slow to 
recede. 

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that may experience flooding include...
Wagoner...                        Okay...
Tullahassee...                    

Additional rainfall amounts of up to one half inch are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3594 9527 3592 9528 3590 9528 3588 9525
      3587 9523 3586 9523 3581 9527 3581 9534
      3582 9536 3580 9542 3580 9551 3595 9548

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:14 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 27, 6:14 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Wed May 27 2020

.DISCUSSION...

The 12Z TAF forecast discussion follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the most part, VFR conditions prevail across the area with
enough mid cloud cover to prevent fog/low cloud from forming.
However, there are periodic holes in the cloud deck, which have
allowed pockets or areas of IFR/LIFR cigs/vsbys to develop here
and there. Thus, have elected to do a morning TEMPO to cover at
all sites which may be overkill, but this will prevent obs
chasing. VFR conditions should return by midday, and the potential
for storms thru the afternoon increases. Better and earlier
chances are at the W AR sites where TEMPO groups were used, with
slightly lower and later chances at the E OK sites where PROB30
groups were used. Storms should die off after 00Z. There is some
suggestion of fog development by Thursday morning across portions
of SE OK and NW AR. Will start off conservative with MVFR
conditions toward the end of the forecast in those areas.

Lacy

&&

.PREV DISCUSSION... /Issued 355 AM CDT Wed May 27 2020/

DISCUSSION...
Cut off upper level low continued to hold across the Southern
Plains with the center positioned over Central/Eastern Oklahoma
early this morning. The bulk of the ongoing precip was on the
eastern side of the low with only a few isolated showers wrapping
around the low across Eastern Oklahoma and Northwest Arkansas.

Through this evening...the cut off low is expected to continue to
slowly drift eastward with the low center over the eastern half of
the CWA by tonight. In response...additional scattered rain
showers and isolated to scattered thunderstorms are forecast for
the CWA again as precip continues to wrap around the low. The
greater precip potential looks to be across far Eastern Oklahoma
into Northwest Arkansas into this evening before the eastern side
of the low shifts east of the CWA. With the low directly over the
CWA today and tonight...weak shear/flow and marginal instability
should limit severe potentials today. However...if any updraft can
sustain itself...500-mb temps of -13 to -16C...could aid in a
couple pulse type strong storms this afternoon with hail/gusty
winds. Organized severe potentials are not currently anticipated.
Locally heavy rainfall could also be possible if caught underneath
one of these storms. From the conditions mentioned
above...afternoon temps look to only warm into the 70s again
today.

Tonight into Thursday...shower and isolated thunderstorm chances
will remain possible for the CWA before the upper low finally
begins to weaken Thursday evening. By Thursday night...an upper
level trof axis dropping southeast through the Plains will help to
push the weakening upper low out of the region with rain chances
tapering off and finally exiting the CWA Thursday night. In the
wake of the departing low...clearing skies and northerly flow will
spread over the region as the upper trof axis moves through. With
the return of the sun...temps Friday look to warm close to
seasonal average.

Extended model solutions continue to indicate a ridge of high
pressure setting up over the Southern Plains during the weekend
and holding over the region through much of next week. This will
result in a more summer time pattern with temperatures warming
back above seasonal average and drier conditions for the CWA.
Highs by the latter part of next could maybe approach 90 degrees
for parts of the CWA depending on the model of choice.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  61  77  60 /  50  30  50  20
FSM   77  62  78  62 /  60  40  50  20
MLC   74  60  77  61 /  50  20  40  20
BVO   76  59  76  59 /  40  40  50  20
FYV   74  58  74  59 /  60  40  60  30
BYV   75  58  74  59 /  60  40  60  30
MKO   74  60  76  60 /  60  30  50  20
MIO   75  59  75  59 /  50  40  70  30
F10   74  59  76  60 /  50  20  50  20
HHW   76  60  79  62 /  50  40  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, May 27, 5:07 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 AM CDT Wed May 27 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 AM CDT Wed May 27 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered rain showers and isolated thunderstorms this morning will
continue to wrap around an upper level low pressure system slowly
moving through the region. Additional scattered showers and
thunderstorms will also be possible this afternoon across the
region. A few of these afternoon storms could become strong with
gusty winds...small hail and locally heavy rainfall being the
main threats. Organized severe weather is not currently
anticipated today.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Rain showers and isolated thunderstorms will remain possible into
Thursday night before the upper level low pressure system weakens
and finally exits Friday. In the wake of the departing low
pressure system...a ridge of high pressure is forecast to develop
over the Southern Plains this weekend into much of next week. This
will allow for dry conditions and temperatures warming back above
seasonal average next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:52 AM CDTAreal Flood AdvisoryTSACherokee, Mayes, Wagoner3 hr
May 27, 9:39 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Muskogee, Pittsburg, Sequoyah3 hr
May 27, 11:29 AM CDTAreal Flood WarningTSACherokee, Wagoner3 hr
May 27, 2:21 PM CDTRiver Flood WarningTSAMuskogee21 hr
May 27, 2:23 PM CDTAreal Flood AdvisoryTSAMayes3 hr
May 27, 6:40 PM CDTAreal Flood AdvisoryTSAMayes, Rogers, Wagoner2 hr
May 27, 6:55 PM CDTSpecial Weather StatementTSAOkmulgee50 min

Nearby

Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.